Advertisement

Heights of Toric Varieties, Entropy and Integration over Polytopes

  • José Ignacio Burgos Gil
  • Patrice PhilipponEmail author
  • Martín Sombra
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 9389)

Abstract

We present a dictionary between arithmetic geometry of toric varieties and convex analysis. This correspondence allows for effective computations of arithmetic invariants of these varieties. In particular, combined with a closed formula for the integration of a class of functions over polytopes, it gives a number of new values for the height (arithmetic analog of the degree) of toric varieties, with respect to interesting metrics arising from polytopes. In some cases these heights are interpreted as the average entropy of a family of random processes.

Keywords

Line Bundle Toric Variety Closed Formula Average Entropy Toric Divisor 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    Baldoni, V., Berline, N., De Loera, J., Köppe, M., Vergne, M.: How to integrate a polynomial over a simplex. Math. Comput. 80, 297–325 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bost, J.-B., Gillet, H., Soulé, C.: Heights of projective varieties and positive Green forms. J. Amer. Math. Soc. 7, 903–1027 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Brion, M.: Points entiers dans les polyèdres convexes. Ann. Sci. École Norm. Sup. 21(4), 653–663 (1988)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Burgos-Gil, J.I., Philippon, P., Sombra, M.: Arithmetic Geometry of Toric Varieties: Metrics, Measures and Heights. Astérisque 360, Soc. Math., France (2014)zbMATHGoogle Scholar
  5. 5.
    Cox, D.A., Little, J.D., Schenck, H.K.: Toric varieties, Grad. Stud. Math. 124, Amer. Math. Soc. (2011)Google Scholar
  6. 6.
    Fulton, W.: Introduction to Toric Varieties. Ann. of Math. Stud., vol. 131. Princeton University Press, Princeton (1993)Google Scholar
  7. 7.
    Guillemin, V.: Moment maps and combinatorial invariants of Hamiltonian \(\mathbb{T}^n\)-spaces. Progr. Math., vol. 122. Birkhäuser, Boston (1995)Google Scholar
  8. 8.
    Maillot, V.: Géométrie d’Arakelov des variétés toriques et fibrés en droites intégrables. Mém. Soc. Math. France 80 (2000)Google Scholar
  9. 9.
    Schneider, R.: Convex Bodies: The Brunn-Minkowski Theory. Cambridge University Press, Cambridge (1993)CrossRefzbMATHGoogle Scholar
  10. 10.
    Zhang, S.-W.: Small points and adelic metrics. J. Algebraic Geom. 4, 281–300 (1995)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  • José Ignacio Burgos Gil
    • 1
  • Patrice Philippon
    • 2
    Email author
  • Martín Sombra
    • 3
  1. 1.Instituto de Ciencias Matemáticas (CSIC-UAM-UCM-UCM3)Calle Nicolás Cabrera 15MadridSpain
  2. 2.Institut de Mathématiques de Jussieu – U.M.R. 7586 du CNRSÉquipe de Théorie des NombresParisFrance
  3. 3.ICREA & Departament d’Àlgebra i GeometriaUniversitat de BarcelonaBarcelonaSpain

Personalised recommendations